Ultraviolet (UV) reactivation reactions are rare and can occur in areas of prior sunburn or UV light therapy after the administration of chemotherapy, antibiotics, and other medications. Reactions may occur within days, as described after methotrexate therapy, or may appear months later, as described with ampicillin. Such reactions have been variably termed "UV recall," "sunburn recall," "photo recall," and "photodermatitis reactivation," making classification difficult. We report a UV reactivation reaction in a patient with acute lymphocytic leukemia treated with total body irradiation, etoposide, and methotrexate. We propose the terms "UV recall" and "UV enhancement" be used in future reports to classify UV reactivation reactions in a scheme analogous to the terminology for cutaneous reactions after radiotherapy.
Published In/Presented At
Goldfeder KL, Levin JM, Katz KA, Clarke LE, Loren AW, James WD. Ultraviolet recall reaction after total body irradiation, etoposide, and methotrexate therapy. J Am Acad Dermatol. 2007 Mar;56(3):494-9. doi: 10.1016/j.jaad.2006.11.009. Epub 2006 Dec 20.
Medicine and Health Sciences
Department of Medicine